Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

History of hypertension, no menstruation, spotting, blood test done, ultrasound shows thick uterus. Is sugar too high?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1993
Answered : 2416 Questions
history of hypertension. female, indian, 50 yrs. no menes since 1 yr, spotting a week back. got blood tests done fbs=170, pp=184, hba1c=7.1. ultrasound done , uterine wall .8 mm thick. Adv D& C only after sugar control. Is sugar too high?
Posted Tue, 22 May 2012 in Vaginal and Uterus Health
Answered by Dr. Shainaz Arif Kaware 1 hour later

Thanks for your query.

A normal non-diabetic level of glycosylated hemoglobin (Hba1C) is in range of 3.5 - 5.5%. In diabetes about 6.5% is good. Since yours is 7.1 it is a bit on higher side.

Further your current fasting sugar (FBS) of 170 is again high; the normal range is between 80-110mg/dl. The normal post prandial blood sugar (PPBS) is between 110-140mg/dl and your value of 184 is also high. I would suggest you to repeat the PP blood sugar exactly 2 hours after having lunch for a more accurate reading.

Anyway, the values mentioned in your report are definitely high and needs to be addressed.

Vaginal spotting or bleeding after a year of absence is also not normal and can be related to polyp, endometrial hyperplasia, endometrial cancer, hormonal imbalance, infection of uterus and cervix. Dilatation and curettage (D&C) will allow your doctor to remove tissue from the uterus lining so that it can be sent to a lab for analysis to narrow down the possibility. But as right suggested, your blood sugars need to be controlled before any procedure including D&C.

I encourage you to consult your Physician and get started on medicines for diabetes. Once your Physician says you are fit for the procedure then you can consult your gynecologist and start on further line of treatment. Your diet and lifestyle also needs to be modified to suit bring your sugars down. It would be better to initiate these changes and medication at the earliest. So visit your physician as soon as possible.

Hope this answer is helpful to you. In case of any query please write back and I shall help you.

Wish you good health.

Take care and Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor